MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI ENERGY; SYNCHROSEAL

INTUITIVE SURGICAL, INC DA VINCI ENERGY; SYNCHROSEAL
Model Number 480440-07
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The synchroseal instrument has not been received for failure analysis evaluation.A review of an image provided by the customer was performed.Based on the image, the fragment could have potentially originated from damage to the main tube in the area.The jaw cover did not look damaged from the image.However, it cannot be confirmed if the fragment originated from the jaw cover.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary segmentectomy surgical procedure, a fragment from the "coating" of a synchroseal instrument fell inside the patient's body.The fragment was not retrieved.The procedure was completed.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the synchroseal instrument was inspected before use and found to be normal.During surgery, interference between instruments on arm #3 and arm #4 caused a device fragment to fall inside the patient.The surgeon indicated that the instrument collision was the cause of the event and was committed to preventing such occurrences in the future.The instrument had been used for about 39 minutes without functional issues noted during the procedure.The fragment from the instrument was found postoperatively in infectious waste containing coagulated blood that was aspirated with a suction tube.No additional surgical procedures or postoperative tests were required, and the operation was completed robotically using the same instrument.There was no injury to the patient and no subsequent complications reported.

Brand Name
DA VINCI ENERGY
Common Device Name
SYNCHROSEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25074905
Report Number2955842-2026-23394
Device Sequence Number10313800
Product Code NAY
UDI-Device Identifier10886874117306
UDI-Public(01)10886874117306(10)K10250904
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number480440-07
Device Catalogue Number480440
Device Lot NumberK10250904 0298
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2026
Initial Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2022-01-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown